Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Aug 22, 2014, 8:13 PM MDT for Jerome County, Twin Falls County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 8:13 PM MDT (02:13 UTC)
- Expired
- Aug 22, 2014, 9:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 138 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS55 KBOI 230213
SVRBOI
IDC053-083-230300-
/O.NEW.KBOI.SV.W.0039.140823T0213Z-140823T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
813 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEROME COUNTY IN SOUTH CENTRAL IDAHO...
SOUTHEASTERN TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 900 PM MDT
* AT 813 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
KIMBERLY...OR NEAR TWIN FALLS...AND MOVING SOUTHEAST AT 30 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HANSEN AND EDEN AROUND 820 PM MDT.
HAZELTON AND ROCK CREEK AROUND 830 PM MDT.
MURTAUGH AROUND 840 PM MDT.
MILNER DAM AND MAGIC MOUNTAIN SKI AREA AROUND 850 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4253 11395 4252 11401 4251 11406 4242 11407
4242 11429 4218 11428 4254 11458 4256 11458
4274 11443 4268 11393 4254 11393
TIME...MOT...LOC 0213Z 305DEG 25KT 4252 11438
$$
SP2 follow-up statements
835
WWUS55 KBOI 230242
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
842 PM MDT FRI AUG 22 2014
IDC053-083-230300-
/O.CON.KBOI.SV.W.0039.000000T0000Z-140823T0300Z/
JEROME ID-TWIN FALLS ID-
842 PM MDT FRI AUG 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHERN JEROME AND SOUTHEASTERN TWIN FALLS COUNTIES...
AT 841 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HANSEN...OR 14 MILES SOUTHEAST OF
TWIN FALLS...MOVING SOUTHEAST AT 20 MPH.
LARGE HAIL WAS REPORTED WITH THIS STORM IN BOTH JEROME AND TWIN
FALLS. IN ADDITION...SOME MINOR STREET FLOODING IS OCCURING WHERE
HAIL AND HEAVY RAIN HAVE OVERLOADED LOCAL DRAINAGE SYSTEMS.
THIS SEVERE STORM WILL BE NEAR...
MILNER DAM AND MAGIC MOUNTAIN SKI AREA BY 900 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4253 11395 4252 11401 4251 11406 4242 11407
4242 11429 4218 11428 4254 11458 4256 11458
4274 11443 4268 11393 4254 11393
TIME...MOT...LOC 0241Z 296DEG 16KT 4246 11422
$$
SP276
WWUS55 KBOI 230256
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
856 PM MDT FRI AUG 22 2014
IDC053-083-230306-
/O.EXP.KBOI.SV.W.0039.000000T0000Z-140823T0300Z/
JEROME ID-TWIN FALLS ID-
856 PM MDT FRI AUG 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JEROME AND
SOUTHEASTERN TWIN FALLS COUNTIES WILL EXPIRE AT 900 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
LAT...LON 4253 11395 4252 11401 4251 11406 4242 11407
4242 11429 4218 11428 4254 11458 4256 11458
4274 11443 4268 11393 4254 11393
TIME...MOT...LOC 0254Z 305DEG 25KT 4246 11422
$$
SPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:02 PM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 22, 3:02 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 302 PM MDT FRI AUG 22 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY...UPPER LEVEL LOW CENTERED OVER NE OREGON WILL DIG ACROSS SW IDAHO DUE TO A 100-130KT JET STREAM LEVEL SPEED MAX ON ITS W FLANK OVER OREGON. STRONG MID LEVELS WINDS THERE ARE BRINGING WIND GUSTS TO AROUND 25 MPH ACROSS BAKER COUNTY. AS THE LOW SHIFTS OVER SW IDAHO EXPECT 15-25 MPH NW WINDS ACROSS SE OREGON AS WELL AS THE WEST END OF THE TREASURE VALLEY AND PARTS OF THE UPPER WEISER BASIN. THIS WIND PATTERN WILL SETTLE OVER THE AREA AGAIN FOR SATURDAY AFTERNOON FOR A FALL-LIKE DAY. THUNDERSTORMS TONIGHT WILL CONTINUE TO BRING HEAVY RAIN AND LOCAL FLASH FLOOD POTENTIAL MAINLY ACROSS THE CENTRAL IDAHO ZONES WHILE FASTER STORM MOVEMENT...SHEAR TO 30 KTS AND 500-100 J/KG BOUYANCY ACROSS THE SRN ZONES CONTINUE A HAIL...HEAVY RAIN AND STRONG WIND GUST THREAT. FLASH FLOOD WATCH CONTINUES ACROSS CENTRAL IDAHO THROUGH 6Z MIDNIGHT MDT. COOL NW FLOW SATURDAY NIGHT AND SUNDAY WILL BE ACCOMPANIED BY A LITTLE MOISTURE ACROSS MAINLY THE WEST CENTRAL MOUNTAINS AND LITTLE CHANGE IN THE MODELS RESULTED IN LITTLE CHANGE IN THE FORECAST THEN EITHER. .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY...BROAD UPPER LEVEL RIDGE OFF THE PACIFIC NORTHWEST COAST WILL PROVIDE NORTHWESTERLY FLOW THROUGH WEDNESDAY. EXPECT DIURNAL SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN MONDAY AND TUESDAY BEFORE DRIER AIR MOVES IN BY WEDNESDAY. EXPECT BELOW NORMAL TEMPERATURES TO WARM TO NEAR NORMAL BY WEDNESDAY. WEDNESDAY NIGHT THROUGH FRIDAY...THE WARMING TREND WILL COME TO A HALT AS THE UPPER-LEVEL RIDGE GETS ERODED OUT OF OUR AREA BY FRIDAY. LOWER TEMPERATURES WILL ENSUE BRINGING OUR AREA BACK INTO NORMAL TEMPERATURES RANGES FOR THIS TIME OF YEAR. && .AVIATION...VFR. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY NORTH AND EAST OF A LINE FROM KBNO-KONO-KEUL-KREO. LIGHT SURFACE WINDS BECOMING GENERALLY NORTHWESTERLY THIS AFTERNOON 5 TO 15 KT...EXCEPT VARIABLE WINDS AND GUSTS UP TO 50KT IN VICINITY OF THUNDERSTORMS. WINDS ALOFT AT 10K FEET MSL...SW 10-20KT BECOMING NORTHERLY 5-15KT BY 03Z SAT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ011-013-028. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....KA/AB AVIATION.....KA
In the hours before
Local storm report, Aug 22, 5:46 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
546 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NNE FAIRFIELD 43.35N 114.79W
08/22/2014 E0.88 INCH CAMAS ID TRAINED SPOTTER
SPOTTER AT SHERIFFS OFFICE REPORTED NICKLE-SIZED HAIL.
&&
ABRAUNSpecial weather statement, Aug 22, 6:31 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 631 PM MDT FRI AUG 22 2014 IDZ012-014-230245- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- 631 PM MDT FRI AUG 22 2014 ...OUTFLOW BOUNDARY HEADED INTO THE EASTERN HALF OF CANYON COUNTY AND INTO ADA COUNTY...AND SURROUNDING PARTS OF THE TREASURE VALLEY...THROUGH 8 PM THIS EVENING... AN OUTFLOW BOUNDARY WILL MOVE FROM THE NORTHWEST THROUGH THE EASTERN HALF OF CANYON COUNTY AND INTO ADA COUNTY THROUGH 8 PM THIS EVENING. WINDSPEEDS ARE NOT HIGH...ONLY AROUND 25 MPH. HOWEVER...IT HAS LIFTED DUST INTO THE AIR AND THIS IS LIMITING VISIBILITY TO AROUND A MILE AT TIMES. PLEASE EXERCISE CAUTION IF YOU MUST DRIVE WITH LIMITED VISIBILITY. ALSO NOTE THAT DUST CAN CAUSE BREATHING PROBLEMS FOR SOME PEOPLE.
Special weather statement, Aug 22, 6:43 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
643 PM MDT FRI AUG 22 2014
IDZ016-230145-
WESTERN MAGIC VALLEY ID-
643 PM MDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOODING...NORTHWESTERN
JEROME AND NORTHWESTERN TWIN FALLS COUNTIES UNTIL 745 PM MDT...
AT 643 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAGERMAN...OR 7 MILES SOUTHWEST OF GOODING...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GOODING AROUND 700 PM MDT.
WENDELL AROUND 720 PM MDT.
JEROME AROUND 740 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4264 11452 4277 11503 4302 11500 4298 11460
4286 11460 4285 11459 4285 11446
TIME...MOT...LOC 0043Z 281DEG 15KT 4288 11485
SPLocal storm report, Aug 22, 7:49 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
749 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 SW GOODING 42.93N 114.72W
08/22/2014 E1.00 INCH GOODING ID TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL, WATER RUNNING THROUGH HIS
SHOP, AND DOWNED BRANCHES IN HIS YARD MEASURING 2.5
INCHES.
&&
ABRAUNLocal storm report, Aug 22, 7:51 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
751 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 1 SSW GOODING 42.93N 114.72W
08/22/2014 E1.00 INCH GOODING ID TRAINED SPOTTER
SPOTTER REPORTED A LOT OF 1 INCH HAIL, A TORN UP FRONT
PORCH, AND THE NEIGHBORS ROOF PULLED BACK.
&&
ABRAUNLocal storm report, Aug 22, 8:01 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
801 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 2 WNW JEROME 42.73N 114.56W
08/22/2014 E1.50 INCH JEROME ID TRAINED SPOTTER
SPOTTER REPORTED PING PONG BALL SIZED HAIL. HE SAID THE
GROUND IS ALMOST WHITE AND THAT HIS CORN SUFFERED SOME
DAMAGE.
&&
ABRAUNThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:43 PM MDT | Special Weather Statement | BOI | Gooding | 62 min |
| Aug 22, 7:26 PM MDT | Severe Thunderstorm Warning | BOI | Gooding, Jerome, Twin Falls | 64 min |
| Aug 22, 8:25 PM MDT | Areal Flood Advisory | BOI | Jerome, Twin Falls | 2 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.